Why can’t it last more than a day or two?
I got a call from the nursing home this morning. Dad is more “confused” again. He got upset with his roommate and started yelling at him to get out of his room, then tried pushing and shoving him with his wheelchair. At some point, he started yelling that he was going to kill him and/or shoot him. He picked up his wooden back scratcher and stood up, trying to beat his roommate with it. Dad then fell but was apparently unhurt and was calmed down.
The nurse told me that prior to Dad going to the hospital, he had an episode where he was shouting at the new administrator that he was a General and he’d better do as he was told or something to that effect. Add to that the stint of being a secret agent in Canada and we seem to have a new problem.
Medication is my first suspicion. The only medication he is on, besides some nausea meds, is Remeron for sleep which indeed has a possible side effect of agitation and hallucinations. The nursing home will likely send him to the same geriatric we put Mom in when she was starting to hallucinate. It was a good program and the doctors were very knowledgeable about Alzheimer’s and dementia.
On the plus side, I made Eggs in Hell for lunch and it was quite tasty. I cut the olive oil way back so the otherwise healthy dish is not swimming in oil.
I just spoke with the Director of Nursing about other options for Dad, the facility that Mom went to no longer has a good reputation. I also asked about the remeron since the first side effects listed are agitation and hallucinations and she agrees that we should try to address it there at the nursing home before sending him out. They’re changing rooms, at least for now.